MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Section d2b: procode is nry/qjp.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.Petechial hemorrhages, also known as hemorrhagic infarction, is classified as a hemorrhagic transformation (ht) subtype and is a frequent spontaneous complication of ischemic stroke.Because of diminished autoregulation in vessels supplying the infarcted tissues with the inability to retain blood inside of the arteries, there is increased risk of hemorrhage upon return of normal blood flow.A review of the available information suggests that patient, procedural, and pharmacological factors, such as proximal middle cerebral artery occlusion and delayed recanalization, may have contributed to the event with no indication of a device malfunction or performance issue.However, since the investigator felt that the petechial hemorrhage was possibly related to the embovac, and possibly related to the surgical procedure, the correlating relationship between the device and event cannot be ruled out completely.Additionally, the patient outcome is unknown.Based on this information and the assessment of the pi, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (b)(6), a 76-year-old male (subject (b)(6)) with a medical history of atrial fibrillation and congestive heart failure, presented with an unwitnessed wake-up stroke.Last time seen well was on (b)(6) 2024 at 21:00.Symptoms were first observed on (b)(6) 2024 at 04:11.The patient was then presented to the treating hospital on (b)(6) 2024 at 05:28, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 7 and modified rankin scale (mrs) score was ¿0-no symptoms.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an unknown embovac device (product code/ lot # unknown) for an occlusion at the m1 segment of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass resulted in a mtici score of 3, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.An 8 bobby balloon guide was also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 0.On (b)(6) 2024, the patient experienced the event of ¿right mca petechial hemorrhage,¿ which became known to the site and sponsor 17-jul-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap iii study device, possibly related to the large bore catheter, unrelated to the cereglide71, and possibly related to the primary surgical procedure.The event was not medically/surgically treated.The outcome is recorded as ¿recovering/resolving,¿ with no end date listed.Additional/modified information was received on 24-jul-2024.Summary: regarding the adverse event of ¿right mca petechial hemorrhage,¿ the outcome was updated from "recovering/resolving" to "not recovered/not resolved." additional information was also noted on the clinical database at the time of this review, 24-jul-2024.Summary: on (b)(6) 2024, the patient was discharged home for self-care with an nihss score of 1 and a mrs score of ¿1-no significant disability.Able to carry out all usual duties and activities.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was not returned, therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section d2b: procode is nry/qjp.Per the additional information received on 11-sep-2024, the event of ¿right mca petechial hemorrhage¿ was confirmed as being attributed to a reperfusion injury and was possibly worsened by the anticoagulation medication the patient was previously prescribed for atrial fibrillation (xarelto).A reperfusion injury occurs when blood vessels in the brain rupture after blood flow is restored following a stroke.A reperfusion injury is not a reportable event since it is attributed to the patient¿s index stroke.Based on this information, the event of ¿right mca petechial hemorrhage¿ no longer meets us fda reporting criteria.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19883954
Report Number3008114965-2024-00763
Device Sequence Number4144676
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)250930(10)31327431
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31327431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/10/2024
09/11/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/10/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOBBY¿ 8F BALLOON GUIDE CATHETER (TERUMO); GUIDEWIRE (UNSPECIFIED BRAND)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age76 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American